ArticleIndian journal of pharmacology2009
Upper gastrointestinal bleeding in a patient with depression receiving selective serotonin reuptake inhibitor therapy.
Article in Indian journal of pharmacology, 2009. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 4 citations in OpenAlex.
- SSRI-induced coagulopathy: is it reality?Therapeutic advances in psychopharmacology · 2011Article
- Research on antidepressants in India.Indian journal of psychiatry · 2010Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundSerotonin plays an important role in the normal clotting phenomenon and is released by platelets. Platelets are dependent on a serotonin transporter for the uptake of serotonin, as they cannot synthesize it themselves. Selective serotonin reuptake inhibitors (SSRIs) block the uptake of serotonin into platelets and can cause problems with clotting leading to bleeding.
aimThis case report highlights the occurrence of upper gastrointestinal bleeding in the index case on initiating SSRI therapy for depression and the prompt resolution of the same on its discontinuation on two separate occasions.
conclusionSSRIs may cause upper gastrointestinal (GI) bleeding. Physicians should be aware of the same and should try to rule out previous episodes of upper GI bleed or the presence of other risk factors which might predispose to it before prescribing SSRIs; they should also warn the patients about this potential side effect. Also, the presence of thalassemia trait in the index patient deserves special attention and needs to be explored to see if it might in any way contribute in potentiating this side effect of SSRIs.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.